It is currently Thu Aug 17, 2017 6:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sat Jan 23, 2016 4:40 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 1:28 pm
Posts: 5
Hi me and my wife are currently being prescribed 4mg of suboxone & were doing amazing for 1 year now. This drug has been fantastic to the point that we have been drug free from methadone & heroin however 2 weeks ago we relapsed and started to use £20 of heroin on top of our subs for 2 weeks,then after that period we stopped using our subs for 3 days now.I would start back on my subs tomorrow but after much research we are really scared of p/w.We have read that the best way to do this is by starting on a very minor amount ie,0.5 mg first for an hour till we get past that frightening part,then does 0.5 every 45 mins up to maybe 6mg on the first day,then each day take a little more until after 3 days start to level out again.My question is firstly does anyone think this is wrong & secondly would we be able to maybe take a tiny amount of heroin on the first night to help us sleep & take the edge of the sickness, or would we be better taking some diazepam as we have them too or both? I hope that someone can maybe relate to our situation & also i would also like to tell anyone reading this that using after getting stable on subs not to consider doing any of the above as it was the dumbest thing we have done after fighting 15 years of this addiction! We are desperate to get back on our subs and think that once we are stable again we could maybe quickly reduce back down for a period until the madness of the smoking heroin craving or routine subsides then taper down and finally beat this addiction once and for all as the reason or excuse we used in the first place was due to major problems regarding multiple deaths and many other issues landing on us in the space of a few weeks,being on such a low dose at that point was a lot to take on then but now we are much more determened and focused to our recovery than ever so any advice would be very helpful at this point because we can't burden any family or our doctors as this would be a big mistake and also embarrasing.


Top
 Profile  
 
PostPosted: Sat Jan 23, 2016 5:29 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
What I have read from people in the same situation, you should wait at least 24 hours if not more until you're in moderate withdrawal and then, as you said, take small amounts of bupe until you are past the point of getting PWs.

I don't agree that the best course of action would be to get stable, then wean down. You just relapsed. Why would you then think that tapering down and stepping off sub all together would be the best move? When you stabilize again, maybe think about getting some individual or group therapy, working on your triggers, or on the reasons you became addicted in the first place. This is not a race. You don't get extra credit for being off sub. You get credit for staying alive and not being a drain on your friends and family.

That's just a suggestion and you can do with it what you will. :) Good luck on stabilizing back on sub!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Jan 23, 2016 7:06 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I agree with Amy, absolutely, about the tapering issue. She makes a great point about the timing. Your life is not waiting to start; this IS your life, and this HAS BEEN your life. Take a medication that allows you to continue living your life NOW, without heroin.

Instead of tapering up the buprenorphine as you suggest, I'd recommend stopping heroin completely for 24 hours, and then starting buprenorphine. If you are in considerable withdrawal when you start buprenorphine, you will only feel better after you take it. You would probably be OK after just 12 hours, depending on your tolerance level. If you were in a controlled setting, diazepam would reduce the pain of withdrawal-- but I cannot recommend that when you are this close to active addiction. If, for example, you take the diazepam and then change your mind--- maybe a buddy stops by to 'help you out', or that addict's voice in your head suggests you give it one more run--- the diazepam in your system would be dangerous if combined with heroin or other opioids.

Good luck!


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Jan 24, 2016 10:34 am 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 1:28 pm
Posts: 5
Hi, i'd like to thank you all for at least answering my post.Well it's now the day after and i'm 14 hrs in from my last use of heroin ,i'm glad to say that i'm on my way back as i cant do this no more :cry: At this point i'm ready to take my subs in a low dose i think it will be in the next hour as im in quite moderate withdrawal,i woke up as if i was on fire,tears streaming & generally feeling quite bad,so i thought i would say thanks & correct a couple of things in my post.We all know what it's like to try to stop this devil,but today i feel much stronger and i'm not going to even think about taking any sort of heroin.I know that was my head telling me to just make it easier for me,more like another excuse! So i'll be off now to get my subs ready as i'm getting worse now ,i will let you know how i do tomorrow but i will sort this out there is no alternative,i want to live again and if i have to be on a small dose of subs for a while then so be it! take care eveyone and i hope that someone might find the strength to do this to.cheers billy. :oops:


Top
 Profile  
 
PostPosted: Sun Jan 24, 2016 11:33 am 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 1:28 pm
Posts: 5
Well thats it done now i've taken my first 1 mg so i'll check in soon to give an update,heres hoping all is well...... :!:


Top
 Profile  
 
PostPosted: Sun Jan 24, 2016 1:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Good luck, Billy!

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Jan 24, 2016 1:34 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 1:28 pm
Posts: 5
:D OOFT how i only wished i done this sooner i feel so much better still a little sweaty but my has my condition improved thanks again for the help i think i only needed a push and i got that here :!: I will not be going back there as it's so good to feel the difference and there is no hurry for me to get off my subs at all! I will continue this in the hope that i might encourage anyone else who might face this. I'm just going to make some food now that i feel a lot better.


Top
 Profile  
 
PostPosted: Sat Jan 30, 2016 8:51 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 1:28 pm
Posts: 5
:D hi i'd like to thank all who have posted their support,although i'm not using any heroin since i started back on my subs,i have with my wife managed to procure so much strength we're now focusing on a much more positive & healthy lifestyle i find that i'm still feeling a burning sensation also whilst my dose was prior to my relapse 2mg per day,I now need around 6mg,so can anyone tell me if this will subside soon&that i might find my dosage reducing soon. I do know there is no shortcut but any advice at this point would help but either way we're determined to continue on regardless...........so again a massive thanks and if no-one can help with any advice thats ok,we're only wondering if this is normal but i guess we will find out so god bless and good luck to all the rest of you who are in recovery,take care and remain positive keep working hard and be good,lol.... 8)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group